Jump to content
ColdTurkeySoup

ColdTurkeySoup: introduction

Recommended Posts

Altostrata

Yes, you're going to have to stay away from alcohol altogether, it can trigger a wave. Hang in there, it will gradually go away.

 

Try to look at what habits or attitudes add to stress, and do what you can to stop them. If dating is stressful, perhaps bring this up with the other person? Get some understanding so you're not as stressed by it.

Share this post


Link to post
ColdTurkeySoup
2 hours ago, Altostrata said:

Yes, you're going to have to stay away from alcohol altogether, it can trigger a wave. Hang in there, it will gradually go away.

 

Try to look at what habits or attitudes add to stress, and do what you can to stop them. If dating is stressful, perhaps bring this up with the other person? Get some understanding so you're not as stressed by it.

 

Thanks again! I guess I got too reckless with the drinks over the holiday. I figured that since I was feeling so good, alcohol would be fine, but obviously I'm not ready to start having the occasional drink just yet. If this is just a wave, I'm confident that I'll be back to feeling good before long. I guess my biggest concern is that this is not a wave, and just a return of my natural anxiety. Is there a way to differentiate? I do think it will pass, but the thought of this just being my natural anxiety emerging after the reduction of Anafranil scares me. 

Share this post


Link to post
Altostrata

Most likely, it was the alcohol irritating your nervous system.

Share this post


Link to post
ColdTurkeySoup

I've been stable in my dose for almost 9 months now (last change was a 25% reduction in April 2019). It's been very up and down, and although I'm currently experiencing a wave, it's less intense than the major wave I had in September, and back in Nov/Dec I was feeling better than I had in a long time. I'm not in a huge rush to get off the ADs, I'd rather take in very slow and minimize my suffering along the way. My question is this -- how long should I wait to continue my reduction? My next reduction will be a minuscule 1mg (about 5.5%), but I'd rather wait until I'm feeling good and totally stabilized before going through with it. Is it normal to still have symptoms 9 months after a large reduction? Thanks

Share this post


Link to post
ColdTurkeySoup

Hello again! In addition to my last message, I would like some clarification on whether I could be experiencing "poopout." I doubt it, as the symptoms seem to come in a classic windows and waves pattern that's less severe over time, so my best guess/hope is that I'm still recovering from the 25% reduction in April...but still, the idea of poopout has me a little worried. 

 

3.5 years ago, before I started the benzo hell that set this whole mess in motion, I was quite fine on a steady 25mgs of Anafranil/night. The only reason I started reducing was because I thought the presence of Anafranil in my system could be preventing my brain from healing from the benzo damage. I'm still not sure whether or not that was true, and I doubt I ever will be. The bottom line is this: I hope to feel as good or better than I felt when I was on the consistent 25mgs/night 3.5 years ago before I further reduce. There have been a few weeks here and there where I've been at the level (aka feeling pretty great) but it hasn't happened on a consistent enough basis yet. Is my plan to wait until I'm feeling great before reducing again reasonable? There's no reason I shouldn't stabilize back to that baseline eventually given enough time right? Thanks again

Share this post


Link to post
Shep
17 hours ago, ColdTurkeySoup said:

My question is this -- how long should I wait to continue my reduction? My next reduction will be a minuscule 1mg (about 5.5%), but I'd rather wait until I'm feeling good and totally stabilized before going through with it. 

 

Waiting to make another reduction until you're stable is a great plan. Here's a guide on what that looks like, it's called Withdrawal Normal:

 

Withdrawal Normal

 

17 hours ago, ColdTurkeySoup said:

Is it normal to still have symptoms 9 months after a large reduction? Thanks

 

Yes, many people still have symptoms even 9 months later, especially after a large reduction. 

 

15 hours ago, ColdTurkeySoup said:

In addition to my last message, I would like some clarification on whether I could be experiencing "poopout." I doubt it, as the symptoms seem to come in a classic windows and waves pattern that's less severe over time, so my best guess/hope is that I'm still recovering from the 25% reduction in April...but still, the idea of poopout has me a little worried. 

 

It could be a mix of both, but as you wisely note, the fact that you're having windows suggests your symptoms are more related to withdrawal. 

 

There's not a lot you can do about poopout at this point, but manage your withdrawal as slowly and as comfortably as possible. 

 

15 hours ago, ColdTurkeySoup said:

Is my plan to wait until I'm feeling great before reducing again reasonable? There's no reason I shouldn't stabilize back to that baseline eventually given enough time right?

 

I would go by being able to sleep reasonably well and being able to function in your work and / or family responsibilities. I'm not sure there's really an answer to this question because there are so many variables, not to mention how individual withdrawal is. 

 

These threads may help:

 

What is happening in your brain? (on benzo withdrawal and recovery)

 

How psychiatric drugs remodel your brain (on AD withdrawal and recovery)

 

Are We There Yet? How Long is Withdrawal Going to Take?

 

 

 

 

Share this post


Link to post
ColdTurkeySoup
On 1/8/2020 at 8:54 AM, Shep said:

 

Waiting to make another reduction until you're stable is a great plan. Here's a guide on what that looks like, it's called Withdrawal Normal:

 

Withdrawal Normal

 

 

Yes, many people still have symptoms even 9 months later, especially after a large reduction. 

 

 

It could be a mix of both, but as you wisely note, the fact that you're having windows suggests your symptoms are more related to withdrawal. 

 

There's not a lot you can do about poopout at this point, but manage your withdrawal as slowly and as comfortably as possible. 

 

 

I would go by being able to sleep reasonably well and being able to function in your work and / or family responsibilities. I'm not sure there's really an answer to this question because there are so many variables, not to mention how individual withdrawal is. 

 

These threads may help:

 

What is happening in your brain? (on benzo withdrawal and recovery)

 

How psychiatric drugs remodel your brain (on AD withdrawal and recovery)

 

Are We There Yet? How Long is Withdrawal Going to Take?

 

 

 

 

 

Thanks so much Shep! This was extremely helpful. Since I'm in no rush to get off the meds, I'm going to wait until the windows and waves subside and I'm feeling stable and good on a consistent basis. My medium term goal is not to get off the meds entirely, but to get down to a very low 10mgs/night. If I reduce by 1mg each time, that represents 8 reductions. If I do one reduction every 3 months, it will be 2 years to get to that 10mg level. I'm still not quite ready to start this reduction plan, as I'm still recovering from my drastic April cut, but I think the 3 month intervals should be more than enough time for my brain to adjust after my future small 1mg cuts. Does this seem like a reasonable plan to you? I know it's extremely slow, but I'd rather minimize suffering along the way. The main reason that 10mgs is my next big milestone is because that's the lowest dose the pills come in, and I wouldn't have to keep getting them compounded. 

Share this post


Link to post
Shep
17 hours ago, ColdTurkeySoup said:

If I reduce by 1mg each time, that represents 8 reductions. If I do one reduction every 3 months, it will be 2 years to get to that 10mg level. I'm still not quite ready to start this reduction plan, as I'm still recovering from my drastic April cut, but I think the 3 month intervals should be more than enough time for my brain to adjust after my future small 1mg cuts. Does this seem like a reasonable plan to you?

 

Yes, this is a very reasonable plan, CTS. I'm glad you're in no rush and taking this slow. Reducing your overall drug burden is a great goal. 

Share this post


Link to post
ColdTurkeySoup
On 1/10/2020 at 7:44 AM, Shep said:

 

Yes, this is a very reasonable plan, CTS. I'm glad you're in no rush and taking this slow. Reducing your overall drug burden is a great goal. 

 

Thanks Shep. One thing that continues to puzzle me... I've adjusted my dose of Anafranil many times over the past 15+ years with minimal side effects, but all of a sudden my reduction in August 2018 hit me hard. Any idea why that could be? My leading hypothesis is that the benzo nightmare I went through starting in September 2016 made my brain much more sensitive.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy